Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 9, 2001, 9:26 PM EDT for Guernsey County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 9:26 PM EDT (01:26 UTC)
- Expired
- Jul 9, 2001, 10:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:30 PM EDT | Thunderstorm Wind | Byesville, OH | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:40 PM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 3:40 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT MON JUL 9 2001 WEAK SFC LOW AND VORT MAX WILL ENTER WESTERN ZONES BY 06Z TUES. SINCE THERE IS AN ORGANIZED 2D MOIST FRONT GEN PATTERN AND MOISTR FLUX CONV... CANNOT RULE OUT CONVECTION COMPLETELY... PLUS INSTABILITY AXIS 1000-1500 CAPE THROUGH SAME AREA... SO SLIGHT CHANCE SEEMS PRUDENT FOR WESTERN ZONES TONIGHT. TOMORROW DEWPTS ENTER UPPER 60'S AND PARTLY CLOUDY SKY WILL ALLOW CONVECTIVE TEMP TO BE REACHED WITH MESO ETA INDICATING LOW LEVEL FORCING. POPS 30 FOR ALL ZONES. TOMORROW NIGHT SEEMS TO BE THE BEST CHANCE... AND MAY BE HEAVY RAIN TOO. THE LOW LEVEL FORCING IS STILL STRONG AT 00Z WEDNESDAY AND VERY IMPRESSIVE OMEGA FIELD BETWEEN 00-03Z. ABUNDANT MOISTURE... PW'S 1.5-1.7 INCHES. EVEN SOME CONVECTIVE SHEAR... SPC IS ON THE SAME PAGE WITH SLIGHT RISK INDICATED. BALANCE OF FORECAST REMAINS UNCHANGED. SOWKO/REED FCSTID = 14 PIT 65 85 60 76 / 10 30 50 20 HLG 65 85 60 76 / 10 30 50 20 MGW 65 85 61 76 / 10 30 50 20 ZZV 65 86 60 77 / 20 30 50 20 PHD 65 86 60 77 / 20 30 50 20 FKL 62 82 56 72 / 10 30 50 20 DUJ 62 82 56 72 / 10 30 50 20 LBE 65 85 60 76 / 10 30 50 20 BTP 63 83 58 74 / 10 30 50 20 IDI 63 83 58 74 / 10 30 50 20 ODM 61 82 58 73 / 10 30 40 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 9, 6:48 PM EDT, 2 hours 38 minutes before
OHZ048-057-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT MON JUL 9 2001 ...EVENING THUNDERSTORMS MOVING THROUGH THE REGION... SHOWERS AND THUNDERSTORMS WnILL MOVE THROUGH WESTERN COSHOCTON COUNTY BETWEEN 7:00 PM AND 8:00 PM AND MUSKINGUM COUNTY BETWEEN 7:30 PM AND 8:30 PM. THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WIND UP TO 40 MPH.
Special weather statement, Jul 9, 8:42 PM EDT, 44 minutes before
OHZ057-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH MUSKINGUM COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH MUSKINGUM COUNTY. THE STRONGEST STORMS WILL PASS NEAR ZANESVILLE...ADAMSVILLE...NORWICH...AND NEW CONCORD. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE OUT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 NEAR ZANESVILLE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
Special weather statement, Jul 9, 9:06 PM EDT, 20 minutes before
OHZ058-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 906 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH GUERNSEY COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH WESTERN GUERNSEY COUNTY. THE STRONGEST STORMS WILL PASS MAINLY WEST AND SOUTH OF CAMBRIDGE NEAR CLAYSVILLE...CASSELL AND FAIRDALE. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE O`UT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 WEST OF CAMBRIDGE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 47 min |
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 60 min |
| Jul 10, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 24 min |
| Jul 10, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 66 min |
| Jul 10, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 41 min |
| Jul 10, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jul 10, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 59 min |
| Jul 10, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 65 min |
| Jul 10, 5:44 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 9, 8:59 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 61 min |
| Jul 9, 9:20 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 31 min |
| Jul 10, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 25 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 63 min |
| Jul 10, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Wetzel | 65 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 62 min |
| Jul 10, 7:12 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 48 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 49 min |
| Jul 10, 7:42 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.